Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

36 year old diagnosed with high blood sugar levels. Taking amryl and metformin. Need to take medication?

I am 36 year old male... 5'7" height with weight around 75 Kg. I was diagnosed with high Blood sugar level on a randon health check up around a year and half back i.e January 2012 with HB1AC level 8.9. Since then I am on Amryl 1 mg in the morning BBF and metformin sr 500 mg post dinner. Since then my HB1AC has dropped to 5.5 and last three quarterly checkup it has stayed around thatt leve... 5.9, 5.7 and 5.5. Last week the doctor changed Amryl 1 mg by Galvus 50. My doctor says with a person on diabetic medication the HB1Ac level should be around 6.5 to 7. Little confused whether I should stop medication of the change in medicine..
CA Murari K Singh.
Asked On : Sat, 27 Apr 2013
Answers:  3 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
I am really confused as to why your doctor has changed your medication in spite of yourself having good control of diabetes.Please get your blood sugar fasting as well as PP done and if they are also in normal range,then there is no need to switch over and continue with your earlier prescribed medications.
Along with medications,you must make sure that you observe proper dietary restrictions and precautions.Try to keep your weight in normal range of BMI.
Do regular aerobic exercises for 45 minutes a day.
Keep a strict watch on your blood pressure and your lipid profile.
You must make sure that your blood sugar levels are always under control as uncontrolled diabetes result in various dreadful future micro as well as Macrovascular complications.
Answered: Sat, 27 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
Thanks for posting your query to this forum,
You are Diabetic detected 18 months back, Initially your blood sugar was high and even HbA1c was high ,I am glad that with diet exercise and Medicines you have been able to bring it to normal level.
This Diabetes Type II has insulin resistance and hence continue your anti diabetic therapy as per advice of treating physician.
HbA1 c indicate control of diabetes in last 2-3 months if you have high blood sugar then this HbA1c increases.
That is why your dose of antidiabetic medicine may be reduced,but please do not stop medicines without advice of Physician.please do not worry about HbA1c level if it is low just keep your FBS and PPBs to desirable level.
Please take care of diet and exercise and try to reduce your weight that will further help in maintaining your blood sugar.
If you smoke or take alcohol please stop both.
In next check up also get your Lipid Profile along with FBS and PPBS.
Take care
Good Luck
Dr.Akhilesh Dubey M.D.

Answered: Sun, 28 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Bruce Kinney, DO's  Response
Hello, thank you for posting your question on Healthcare Magic!

I would recommend that you follow your doctor's recommendations. It is definitely possible for you to get to the point where you don't need any medications. You CAN keep your diabetes controlled by exercising and eating properly. But this is difficult to do, and it is quite possible that your doctor feels that without the medications your A1c would still be quite high.

The more you exercise and lose weight, the more sensitive your body will become to the insulin that is made in your pancreas. This means that your body's ability to naturally control blood sugar will be improved, and you will require less medicine. Combine this with a proper diabetic diet and you will be well on your way to stopping all diabetic medications. But I would certainly caution you against stopping the medications on your own. This should only be done under the supervision of a doctor.

Wishing you the best of health,

Dr. Kinney
Answered: Sun, 28 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor